Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Apr 26, 2017, 4:19 AM CDT for Decatur County, Graham County, Norton County, Kansas; Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 27, 2017, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 4:19 AM CDT (09:19 UTC)
- In effect from
- Apr 27, 2017, 1:00 AM CDT
- Expired
- Apr 27, 2017, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552 WWUS73 KGLD 260919 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 319 AM MDT Wed Apr 26 2017 KSZ003-004-016-NEZ080-081-262200- /O.NEW.KGLD.FR.Y.0002.170427T0600Z-170427T1400Z/ Decatur-Norton-Graham-Hitchcock-Red Willow- Including the cities of Oberlin, Norton, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 419 AM CDT Wed Apr 26 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... The National Weather Service in Goodland has issued a Frost Advisory...which is in effect from 1 AM to 9 AM CDT Thursday. * Temperatures...Low temperatures between 33 and 36 degrees. * Timing/Duration...After midnight tonight through early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advisory area should consider protecting tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
2 follow-up statements
201 WWUS73 KGLD 262125 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 325 PM MDT Wed Apr 26 2017 KSZ003-004-016-NEZ080-081-271400- /O.CON.KGLD.FR.Y.0002.170427T0600Z-170427T1400Z/ Decatur-Norton-Graham-Hitchcock-Red Willow- Including the cities of Oberlin, Norton, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 425 PM CDT Wed Apr 26 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * Temperatures...Low temperatures between 33 and 36 degrees. * Timing/Duration...After midnight tonight through early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory is issued when frost is expected to develop during the growing season. Those with agricultural interests in the advisory area should consider protecting tender vegetation. Also...potted plants normally left outdoors should be covered or brought inside away from the cold. && $$
573 WWUS73 KGLD 271410 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 810 AM MDT Thu Apr 27 2017 KSZ003-004-016-NEZ080-081-271515- /O.EXP.KGLD.FR.Y.0002.000000T0000Z-170427T1400Z/ Decatur-Norton-Graham-Hitchcock-Red Willow- Including the cities of Oberlin, Norton, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 910 AM CDT Thu Apr 27 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures have increased above 36 degrees, and frost is no longer occurring. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Apr 26, 2:35 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 26, 2:35 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Goodland KS 135 AM MDT Wed Apr 26 2017 .SHORT TERM...(This evening through Wednesday) Issued at 234 PM MDT Tue Apr 25 2017 Main forecast issue will be chance of precipitation through tonight. Satellite showing a slow moving/closed off low over Wyoming. Satellite and height fall analysis shows the southern end this trough extending from this low has begun and will continue split off and dig to the south. Nam and Ecmwf were doing a little better than the Gfs and Canadian on the upper level jet. The Canadian and Nam were starting the best with the mid levels. Other output is tending to have features/lower heights too far east. For tonight...a few things to note that required some changes to the previous forecast. First the 12z DDC sounding show a very deep and dry air mass that will advecting into the area ahead of the upper low over Wyoming and southern extension of that low. The southern of portion of this trough is shown by the model output to be splitting/cutting off further south and west than indicated early. The high resolution output picked on that with keeping the northeast portion of my area dry through tonight. So removed the pops from that area. There is still enough mid level lift along with a secondary/weaker left front jet segment that will affect the southwest portion of the area from later this afternoon through the evening. As a result, reduced pops a little over the central of the area. Maintained or increased pops slightly in the far west per the output and reasoning given above. Most of the precipitation will be done by late evening with only a lingering chance in the far south that will end a few hours after midnight. For Wednesday...ridging aloft and drier conditions will prevail across the area for this period. Will have more sun but the air mass will be cooler. Overall the temperatures will be a little cooler than what is occurring today. .LONG TERM...(Saturday through Tuesday) Issued at 135 AM MDT Wed Apr 26 2017 The long term period will start out with a strong closed low system sweeping across the four corner states and moving northeast through the CWA. This system is expected to bring colder temperatures and precipitation to the region. As the closed low moves towards and over the region, there will be multiple transitions from rain, to rain and snow, to snow, and back. With the colder temperatures in the early morning and overnight hours, that is when snow chances will be at the highest. Current snow amounts are generally below one inch, with the potential for up to two inches in far Cheyenne and Kit Carson counties in Colorado early Saturday morning. This storm system is expected to impact the region through Saturday and a good portion of Sunday before ejecting northeast out of the region. It is worth mentioning that the models are still showing some uncertainty regarding the exact locations with the highest impacts, and this is largely due to the expansiveness of the storm. Currently, the EC has a much larger area of impact due to the closed low being much larger, whereas, the GFS has a smaller closed low. So impacts could potentially be limited. This system will continue to be monitored as the end of the week approaches. After that large system moves out the area, models are showing a drier trend Sunday night through the majority of Monday. This is primarily due to upper level northwest flow moving over the region. Late Monday night into the beginning half of Tuesday shows another low pressure system moving out of southwestern Canada. Models are still showing differences with this system but there is potential for another round of precipitation. Temperatures during the period will be in the upper 30s to mid 40s during the day on Saturday with low temperatures dropping into the upper 20s to mid 30s. Sunday will warm up slightly into the upper 40s to mid 50s, with continued cold low temperatures in the low to mid 30s. Monday and Tuesday will be in the 60s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1057 PM MDT Tue Apr 25 2017 VFR conditions likely throughout most of the forecast period. As of 5z...stratus has cleared KMCK and should clear out of KGLD over the next few hours. Anticipate increasing ceilings throughout the night with clear skies likely by late tomorrow morning. No precipitation is to be expected as drier air moves in. North winds may be gusty before dropping off in 3-4 hours. North winds pick up again with daytime mixing by late morning. Light and variable winds can be anticipated this evening as a weak surface high passes over and a Lee trough begins to develop along the Rockies. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...CLT AVIATION...RRH
Hazardous weather outlook, Apr 25, 3:51 PM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 251 PM MDT Tue Apr 25 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-262100- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 251 PM MDT Tue Apr 25 2017 /351 PM CDT Tue Apr 25 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... There will be chances for snow or a rain/snow mix from Friday night through Sunday morning across the entire region. This could create slick spots on area roadways and reduced visibilities for drivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
Nearby
Frost Advisories in Kansas, 2017Frost Advisories in Nebraska, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.